Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 7:40 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 7:40 PM MDT (01:40 UTC)
- Expired
- Jul 2, 2007, 8:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 167 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 4:33 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030140 SVRCYS NEC013-123-030245- /O.NEW.KCYS.SV.W.0076.070703T0140Z-070703T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 740 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... NORTH CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 845 PM MDT * AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF KILPATRICK LAKE...OR ABOUT 16 MILES WEST OF ALLIANCE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONNER BY 820 PM MDT... ANGORA BY 830 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR CENTRAL NEBRASKA. LAT...LON 4208 10332 4183 10322 4190 10281 4213 10309 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 030154 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 753 PM MDT MON JUL 2 2007 NEC013-123-030245- /O.CON.KCYS.SV.W.0076.000000T0000Z-070703T0245Z/ MORRILL NE-BOX BUTTE NE- 753 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTH CENTRAL BOX BUTTE AND NORTHERN MORRILL COUNTIES... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BONNER...OR ABOUT 16 MILES SOUTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BONNER BY 815 PM MDT... ANGORA BY 820 PM MDT... PETERSON LAKE BY 845 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED 17 MILES NORTH OF BAYARD IN BOX BUTTE COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4208 10337 4177 10335 4183 10277 4213 10309 $$ RUBIN
000 WWUS55 KCYS 030228 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 825 PM MDT MON JUL 2 2007 NEC013-123-030245- /O.CON.KCYS.SV.W.0076.000000T0000Z-070703T0245Z/ MORRILL NE-BOX BUTTE NE- 825 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTHERN BOX BUTTE AND NORTHERN MORRILL COUNTIES... AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETERSON LAKE...OR ABOUT 20 MILES SOUTH OF ALLIANCE... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOX LAKE AND RUSH LAKE BY 835 PM MDT... ROACH LAKE...KLEMAN LAKE AND STORM LAKE BY 845 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS AT 742 PM MDT...A 63 MPH WIND GUST WAS REPORTED AT THE ALLIANCE AIRPORT. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4205 10336 4170 10335 4173 10267 4210 10287 $$ RUBIN
000 WWUS55 KCYS 030243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 843 PM MDT MON JUL 2 2007 NEC013-123-030253- /O.EXP.KCYS.SV.W.0076.000000T0000Z-070703T0245Z/ MORRILL NE-BOX BUTTE NE- 843 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX BUTTE AND NORTHERN MORRILL COUNTIES EXPIRES AT 845 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4205 10336 4170 10335 4173 10267 4210 10287 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A BRIEF POP UP OF A WEAK CELL W OF WHEATLAND. ENVIRONMENT NOT AS CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND MORE DIFFUSE SFC BNDRYS. STILL CANNOT RULE OUT AN ISOLATED STORM MAINLY OVER THE LAR RANGE THIS EVENING. OTHERWISE MOSTLY CLEAR WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE ACROSS THE AREA. SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5 DEGREES. TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH SHOULD LIMIT CONVECTION. SLIGHTLY BETTER CHANCE FOR CONVECTION BY LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE. RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY. FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON. SO...TEMPS WILL BE WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT COOLING MOVES IN AGAIN SUNDAY AND MONDAY. AS FOR TSTMS...CHANCES LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT LATE SUNDAY AND MON. UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A PREVAILING DOWNSLOPE FLOW. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT MON JUL 2 2007 NEZ001>003-019>021-054-055-032315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-032315- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-032315- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 2, 4:26 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 10 E HARRISON 42.69N 103.69W
07/02/2007 E1.75 INCH SIOUX NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jul 2, 5:19 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
SIZE RANGED FROM PEA TO QUARTER
0450 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
HAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO
QUARTER.
&&
BCHAPMANLocal storm report, Jul 2, 6:37 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 9 SE KIMBALL 41.14N 103.54W
07/02/2007 E0.50 INCH KIMBALL NE TRAINED SPOTTER
0623 PM HAIL 18 W HEMINGFORD 42.32N 103.43W
07/02/2007 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jul 2, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 19 W ALLIANCE 42.10N 103.24W
07/02/2007 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:05 PM MDT | Flash Flood Warning | CYS | Box Butte, Dawes, Sioux | 115 min |
| Jul 2, 6:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.